Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 15, 2016, 5:52 PM CDT for Yellow Medicine County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 15, 2016, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 158 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WWUS83 KMPX 152252
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT MON AUG 15 2016
MNZ064-152330-
YELLOW MEDICINE-
552 PM CDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YELLOW MEDICINE
COUNTY...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CLARKFIELD...OR 11 MILES SOUTH OF MONTEVIDEO...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARKFIELD...HANLEY FALLS...
HAZEL RUN AND GRANITE FALLS AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 44 AND 49.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 94 AND 102.
LAT...LON 4486 9582 4485 9560 4482 9554 4466 9557
4475 9586
TIME...MOT...LOC 2252Z 288DEG 11KT 4479 9575
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:59 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 15, 3:59 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 359 PM CDT MON AUG 15 2016 .SHORT TERM...(This evening through Tuesday) Issued at 359 PM CDT Mon Aug 15 2016 One compact short wave is lifting northeast across central MN late this afternoon. Other than a few showers, not much of significance has accompanied it. Heights are building slightly, and with subsidence behind it as evident in satellite imagery, the amount of additional activity should be limited for much of the overnight hours. The general troughiness will, however, remain in place with the atmospheric river from east Texas up through Michigan continuing to halt the progression of the large scale flow. Reduced PoPs to slight chance across much of western Minnesota tonight. Mid and high level cloud cover should prevent the formation of widespread fog again tonight, but a minima will be in place across western WI. With calm winds and increasing humidity, felt it was prudent to keep the fog mention in. Another short wave will rotate southeast across the CWA Tuesday. Pwats increasing to between 1.5-1.75 inches, and weak to moderate skinny CAPE thanks to generally poor lapse rates should allow for scattered to numerous thunderstorm development mostly south and east of St. Cloud by early afternoon. Mid level flow will be quite weak and should greatly limit severe potential aside from a few loosely organized clusters capable of gusty winds. The weak wind field will also allow for slow moving storms dictated more by outflow boundaries than the mean flow. MBE velocities average less than 7-8 kts. So, heavy rain will be a threat once again. QPF grids represent a large scale average, but fully expect pockets of 1-2+ inches that cannot be resolved this far out. .LONG TERM...(Tuesday night through Monday) Issued at 359 PM CDT Mon Aug 15 2016 The extended forecast concerns remain timing of next front thursday night/friday and the cooling trend into the weekend. Initial front exiting the region later Tuesday night...with dry conditions developing WEdnesday and most of Thursday. Warming ahead of next front will bring small chance of thunder to the western cwa by Thursday afternoon. Thermal ridging with surface warm front lifting over the area will be area of greatest severe weather concern by Thursday evening. SPC day4 outlook looks good. Models consistent with strong cold front moving east over the region Friday with the severe weather threat shifting into Wisconsin. Much cooler and drier conditions move in for the weekend...with highs struggling to warm through the 70s and dewpoints dropping into the 40s. Timing of the next chance of showers/thunder comes in for next Monday as another frontal system affects the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 109 PM CDT Mon Aug 15 2016 VFR conditions expected through this evening, then some fog may form again over western WI. Scattered showers are expected to persist across central and western MN through the period, with a few storms also possible. KMSP...It appears the shower activity will remain west until Tuesday afternoon when more widespread showers and storms develop. /OUTLOOK FOR KMSP/ Wed...VFR. Wind NW 5 kts. Thu...VFR. Slgt Chc MVFR/TSRA late. Wind S 5-10 kts. Fri...VFR. Chc MVFR/TSRA. Winds S 10-15 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Aug 15, 1:04 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 104 PM CDT MON AUG 15 2016 MNZ041>045-047>052-054>062-064>070-073>077-082>085-091>093-161815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR- RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 104 PM CDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH TUESDAY NIGHT AND AGAIN AT THE END OF THE WEEK. SOME SEVERE WEATHER IS POSSIBLE... PARTICULARLY WITH A STRONG COLD FRONT THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ053-063-078-WIZ014>016-023>028-161815- CHISAGO-WASHINGTON-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 104 PM CDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH TUESDAY NIGHT AND AGAIN AT THE END OF THE WEEK. SOME SEVERE WEATHER IS POSSIBLE... PARTICULARLY WITH A STRONG COLD FRONT THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Special weather statement, Aug 15, 5:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT MON AUG 15 2016
MNZ064-152330-
YELLOW MEDICINE-
552 PM CDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YELLOW MEDICINE
COUNTY...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CLARKFIELD...OR 11 MILES SOUTH OF MONTEVIDEO...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARKFIELD...HANLEY FALLS...
HAZEL RUN AND GRANITE FALLS AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 44 AND 49.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 94 AND 102.
LAT...LON 4486 9582 4485 9560 4482 9554 4466 9557
4475 9586
TIME...MOT...LOC 2252Z 288DEG 11KT 4479 9575
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:30 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 45 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.